MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE HCG CASSETTE; PREGNANCY TEST

ALERE SAN DIEGO, INC. ALERE HCG CASSETTE; PREGNANCY TEST
Model Number 92210
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending investigation.
 
Event or Problem Description
(b)(6) 2019: a (b)(6) female patient visited clinic for an hcg test.Patient urine was collected at unknown time and was tested using the alere hcg cassette at unknown time.A positive result was obtained on the alere hcg cassette at the 3 minute read time.Patient sample was drawn same day at an unknown time and was sent for confirmatory testing on the dxi beckman 800.The quantitative hcg provided a result of <1 mlu/ml although further information was requested, no further information was provided by the customer.Troubleshooting occurred with a discussion about possible causes for unexpected results focusing on proper sampling technique, storage conditions and patient specific factors per the package insert (pi)-no deviations noted.
 
Additional Manufacturer Narrative
Section a: weight: 96 kg.Race: white.Section b5: a 30 year old female patient visited clinic for a sonohysterogram.Patient urine was collected at 9:00 am.A repeat test was performed on a second alere hcg cassette and the same result was observed.Patient sample was drawn same day at the same time (9:00 am).The quantitative hcg provided a result of <1 mlu/ml.The patient went home after the quant was drawn and came back the same afternoon for the procedure.The procedure was delayed 2 hours.No adverse patient outcomes were reported.Section b6: false positive result 2x on the alere hcg urine cassette.Specific gravity of the urine specimen: <=1.005.Section b7: medical conditions/relevant medical history: irregular bleeding, uterine polyps, menometrorrhagia.Medications: multi-vitamin, ibuprofen, fluticasone nasal spray.Section d11 & c2: multivitamin.Ibuprofen.Fluticasone.Section g4: 11/29/2019.Section h6: patient code 2199-no consequences or impact to the patient.
 
Event or Problem Description
(b)(6) 2019: a 30 year old female patient visited clinic for a sonohysterogram.Patient urine was collected at 9:00 am and was tested using the alere hcg cassette at unknown time.A positive result was obtained on the alere hcg cassette at the 3 minute read time.A repeat test was performed on a second alere hcg cassette and the same result was observed.Patient sample was drawn same day at the same time (9:00 am) and was sent for confirmatory testing on the dxi beckman 800.The quantitative hcg provided a result of <1 mlu/ml.The patient went home after the quant was drawn and came back the same afternoon for the procedure.The procedure was delayed 2 hours.No adverse patient outcomes were reported.Troubleshooting occurred with a discussion about possible causes for unexpected results focusing on proper sampling technique, storage conditions and patient specific factors per the package insert (pi)-no deviations noted.
 
Additional Manufacturer Narrative
Additional information: section d10: devices available for evaluation: yes.Date returned to manufacturer: 12/20/2019.Section h3: device evaluated by manufacturer: yes.Section h6: method codes 11 and 4101.Result code 213.Conclusion code 67.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of either retention or returned product.Per the package insert, this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
ALERE HCG CASSETTE
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge rd.
san diego CA 92121
MDR Report Key9365619
Report Number2027969-2019-00604
Device Sequence Number14029822
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)210228(10)HCG9030081
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number92210
Device Lot NumberHCG9030081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/29/2019
02/04/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/18/2019
02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLUTICASONE; IBUPROFEN; MULTI-VITAMIN
Patient Age30 YR
Patient Weight96